MAUDE Adverse Event Report: ARTHREX, INC. IOBP HIP CLOSED TIP PROCEDURE KIT; SYRINGE, PISTON

ARTHREX, INC. IOBP HIP CLOSED TIP PROCEDURE KIT; SYRINGE, PISTON
Model Number IOBP HIP CLOSED TIP PROCEDURE KIT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 05/30/2024, it was reported by a sales representative via (b)(4) that an abs-2010-ct intraosseous bioplasty® and an abs-3105 5cc bonesync failed.This occurred while performing a case with bmc mixed with bonesync to fill an acetabular cyst in the hip.They found the spot with the closed-tip delivery system.When injecting the mixture, the surgeon felt a lot of back pressure and thought the bonesync was already hardened.It had only been three minutes at the point since first mixing.They had the doctor remove the mixing syringe containing the bonesync to try to push the inner trochar through the delivery cannula.It was discovered that the white tip on the cap of the mixing syringe had broken off in the delivery cannula.No twisting or tension beyond normal had been put on the mixing syringe when threading to the delivery cannula.They were unable to get the white tip out as it was lodged in there, unable to expel any additional product.By this time, the original bonesync had hardened and would not have gone through a new delivery device, so both components had to be opened again.
 
Additional Manufacturer Narrative
Additional information: b4, b5, g3, h6.
 
Event or Problem Description
Additional information was provided on 6/3/2024 where the sales representative stated that this event occurred during a subchondroplasty of acterabular cyst procedure on (b)(6) 2024.The device did not break inside the patient, the broken part stayed inside the delivery cannula.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause can be attributed to user error due to excessive pressure used when drawing back the syringe.

Brand Name
IOBP HIP CLOSED TIP PROCEDURE KIT
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19622200
Report Number1220246-2024-06443
Device Sequence Number17732367
Product Code FMF
UDI-Device Identifier00888867337329
UDI-Public00888867337329
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K121124
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberIOBP HIP CLOSED TIP PROCEDURE KIT
Device Catalogue NumberABS-2010-CT
Device Lot Number10599360
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2024
Supplement Date Received by Manufacturer06/03/2024
06/06/2025
Initial Report FDA Received Date06/27/2024
Supplement Report FDA Received Date12/19/2024
06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown